Alert archive / New York / Tornado Warnings in 2024
Tornado Warning 7, NWS Albany, NY
NWS Albany, NY issued this tornado warning at Jul 16, 2024, 4:52 PM EDT for 4 counties in New York. It was in force for 38 min. 37 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2024, 4:52 PM EDT (20:52 UTC)
- Expired
- Jul 16, 2024, 5:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Rensselaer County, NY, Saratoga County, NY, Warren County, NY, Washington County, NY
The radar
The Albany radar (KENX), 72 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 5:05 PM EDT | TSTM WND DMG | 1 Se Lake Luzerne-Hadle, NY | Multiple trees down along East River Drive in Lake Luzerne. |
| Jul 16, 5:10 PM EDT | TSTM WND DMG | 6 N Warrensburg, NY | Trees down along State Route 9 and Art Tennyson Road in the Town of Warrensburg. |
| Jul 16, 5:12 PM EDT | TSTM WND DMG | Queensbury, NY | Trees down at the Hannaford Supermarket as well as near Quaker Road. |
| Jul 16, 5:13 PM EDT | TSTM WND DMG | 1 Ssw Glens Falls, NY | Tree damage near the intersection of Mohican and Murray st in Glens Falls. Time estimated from radar. |
| Jul 16, 5:13 PM EDT | TSTM WND DMG | 1 Wnw South Glens Falls, NY | Three trees were downed on Arlington Street in Glens Falls. |
| Jul 16, 5:13 PM EDT | TSTM WND DMG | Gansevoort, NY | Several trees fallen or uprooted. Also damage to vehicle and to a barn/shed. Time estimated from radar. |
| Jul 16, 5:15 PM EDT | TSTM WND DMG | 1 N Corinth, NY | At least twenty trees down near the Lake Luzerne COOP station near East River Drive. |
| Jul 16, 5:15 PM EDT | TSTM WND DMG | 1 N Corinth, NY | At least twenty trees down near the Lake Luzerne COOP station near East River Drive. |
| Jul 16, 5:15 PM EDT | TSTM WND DMG | 1 N Corinth, NY | Seventy two trees down near the Lake Luzerne COOP station near East River Drive. |
| Jul 16, 5:15 PM EDT | TSTM WND DMG | 1 N Corinth, NY | Seventy two trees down near the Lake Luzerne COOP station near East River Drive. |
| Jul 16, 5:15 PM EDT | TSTM WND DMG | 2 Ssw Gansevoort, NY | Social Media report of several trees downed in the town of Northumberland NY, including San Luis Rd and Brampton Woods neighborhood. Time estimated by radar. |
| Jul 16, 5:15 PM EDT | TSTM WND DMG | Fort Edward, NY | Multiple reports of trees and wires down in the Town of Fort Edward. |
| Jul 16, 5:15 PM EDT | TSTM WND DMG | Hudson Falls, NY | Tree down on Boulevard. Time estimated. |
| Jul 16, 5:16 PM EDT | TSTM WND DMG | Hudson Falls, NY | Multiple reports of trees and wires down in the Village of Hudson Falls. |
| Jul 16, 5:18 PM EDT | TSTM WND DMG | Hudson Falls, NY | Tree down on Melony lane. Time estimated. |
| Jul 16, 5:18 PM EDT | TSTM WND DMG | Hudson Falls, NY | Trained spotter estimates 70 mph winds and downed trees on Notre Dame Road. |
| Jul 16, 5:18 PM EDT | TSTM WND DMG | Hudson Falls, NY | Trained spotter estimates 70 mph winds and downed trees on Notre Dame Road. |
| Jul 16, 5:20 PM EDT | TSTM WND DMG | 1 Ne Milton, NY | Road closed at Red Oak Trail and Heather Lane in Geyser Crest from a downed tree. Time estimated from radar. |
| Jul 16, 5:20 PM EDT | TSTM WND DMG | Argyle, NY | Multiple reports of trees and wires down in the Town of Argyle. |
| Jul 16, 5:22 PM EDT | TSTM WND DMG | 4 Ssw Fort Ann, NY | Multiple reports of trees and wires down in the Town of Kingsbury. |
| Jul 16, 5:22 PM EDT | TORNADO | 1 Sse The Glen, NY | An EF-0 tornado occurred along Route 28 just south of The Glen. Numerous trees were snapped and uprooted, and several utility poles were also snapped or downed. The tornado ran parallel to Route 28 and dissipated before reaching Potterbook Rd. |
| Jul 16, 5:22 PM EDT | TORNADO | 1 Sse The Glen, NY | An EF-0 tornado occurred along Route 28 just south of The Glen. Numerous trees were snapped and uprooted, and several utility poles were also snapped or downed. The tornado ran parallel to Route 28 and dissipated before reaching Potterbook Rd. |
| Jul 16, 5:22 PM EDT | TORNADO | 1 Sse The Glen, NY | |
| Jul 16, 5:25 PM EDT | TSTM WND DMG | Bolton, NY | Multiple trees down across Bolton. |
| Jul 16, 5:25 PM EDT | TSTM WND DMG | Bolton, NY | Multiple trees down across Bolton. |
| Jul 16, 5:25 PM EDT | TSTM WND DMG | Glens Falls, NY | Multiple trees down around the Glens falls airport. |
| Jul 16, 5:25 PM EDT | TSTM WND GST 69 | Floyd Bennett Memorial, NY | |
| Jul 16, 5:25 PM EDT | TSTM WND GST 69 | Floyd Bennett Memorial, NY | |
| Jul 16, 5:26 PM EDT | TSTM WND DMG | 7 Ne Argyle, NY | A tree was down on wires along Pope Hill Road. |
| Jul 16, 5:27 PM EDT | TSTM WND DMG | 6 Ene Argyle, NY | Wires were downed on County Route 30 in the Town of Hebron. |
| Jul 16, 5:28 PM EDT | TSTM WND DMG | 3 Nnw North Easton, NY | A tree was downed on County Route 113 in the Town of Easton. |
| Jul 16, 5:29 PM EDT | TSTM WND DMG | 5 N Salem, NY | A tree was downed on Chamberlin Mills Road in the Town of Hebron. |
| Jul 16, 5:30 PM EDT | TSTM WND DMG | Hudson Falls, NY | Tree down on Boulevard. Time estimated. |
| Jul 16, 5:30 PM EDT | TSTM WND DMG | Hudson Falls, NY | Tree down on Melony lane. Time estimated. |
| Jul 16, 5:30 PM EDT | TSTM WND GST 87 | Glens Falls, NY | |
| Jul 16, 5:30 PM EDT | NON-TSTM WND GST 87 | 3 Nnw Hudson Falls, NY | Mesonet station GFAL Glens Falls. |
| Jul 16, 5:38 PM EDT | TSTM WND DMG | 4 Wsw Salem, NY | A tree and wires were downed on Nealy Lane in the Town of Jackson. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 1:49 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
466
WFUS51 KALY 162052
TORALY
NYC083-091-113-115-162130-
/O.NEW.KALY.TO.W.0007.240716T2052Z-240716T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Albany NY
452 PM EDT Tue Jul 16 2024
The National Weather Service in Albany has issued a
* Tornado Warning for...
Central Warren County in east central New York...
Saratoga County in east central New York...
Washington County in east central New York...
Northeastern Rensselaer County in east central New York...
* Until 530 PM EDT.
* At 451 PM EDT, a severe thunderstorm capable of producing a tornado
was located 9 miles north of Day Center, or 15 miles west of
Warrensburg, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Warrensburg around 505 PM EDT.
Lake George Village around 510 PM EDT.
Comstock around 525 PM EDT.
Other locations impacted by this tornadic thunderstorm include Parkis
Mills, Deans Corners, Grangerville, South Bay Village, Glenwild,
Northumberland, Wayville, Wiley Corners, Middle Falls, and Halls
Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
LAT...LON 4356 7330 4291 7332 4294 7402 4295 7406
4295 7409 4315 7412 4363 7416
TIME...MOT...LOC 2051Z 272DEG 42KT 4344 7406
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
NAS1 follow-up statement
448
WWUS51 KALY 162121
SVSALY
Severe Weather Statement
National Weather Service Albany NY
521 PM EDT Tue Jul 16 2024
NYC083-091-113-115-162130-
/O.CON.KALY.TO.W.0007.000000T0000Z-240716T2130Z/
Warren NY-Saratoga NY-Washington NY-Rensselaer NY-
521 PM EDT Tue Jul 16 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
SOUTHEASTERN WARREN...CENTRAL SARATOGA...WASHINGTON AND NORTHEASTERN
RENSSELAER COUNTIES...
At 521 PM EDT, a severe thunderstorm capable of producing a tornado
was located 7 miles west of Comstock, or 7 miles east of Lake George
Village, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Comstock around 525 PM EDT.
Other locations impacted by this tornadic thunderstorm include Deans
Corners, Lake Luzerne, Grangerville, South Bay Village, West Milton,
Northumberland, Wayville, Greenfield Center, Conklingville, and
Truthville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4356 7330 4291 7332 4301 7401 4297 7401
4295 7404 4317 7397 4361 7396
TIME...MOT...LOC 2121Z 272DEG 42KT 4343 7357
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
NASWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this tornado warning went out at Jul 16, 3:38 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 16, 3:38 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
338 PM EDT Tue Jul 16 2024
.SYNOPSIS...
Strong to severe thunderstorms will move across the
Mohawk Valley, upper Hudson Valley, and southern Adirondacks this
afternoon and early evening. A cold front will bring additional
scattered thunderstorms Wednesday along with continued warm and
humid conditions. Cooler and much less humid conditions along with
fair weather will follow in the wake of the front for Thursday into
Friday.
&&
.NEAR TERM /UNTIL 9 PM THIS EVENING/...
A line of strong to severe thunderstorms is progressing eastward
across Upstate New York. SPC mesoanalysis indicates 1500-2000
J/kg MLCAPE is in place ahead of the convection. WoFS guidance
has this line persisting as it moves east with a medium to high
chance of producing wind damage reports through 6 PM. Timing of
the line remains consistent with thunderstorms moving through
the western Mohawk Valley through 5PM, reaching the Capital
Region/upper Hudson Valley/southern Adirondacks between 4PM-6PM,
and be exiting the eastern portions of the CWA between 7PM-9PM.
&&
.SHORT TERM /9 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
Another active day is forecast on Wednesday, with a low to
medium chance of isolated to scattered severe thunderstorms. The
highest likelihood of severe thunderstorms will be from the
Capital Region south and east where 1000-1500 J/kg of SBCAPE is
forecast to exist in conjunction with 0-6 km shear in excess of
30 knots. 12z HREF guidance indicates that convection will begin
by early afternoon and move east through the afternoon hours. Damaging
winds will be the primary hazard with any strong to severe
thunderstorm that develop.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
The long term period will be dry with seasonable temperatures
thanks to surface high pressure below northwest 500 hPa flow.
Highs each day will be in the 70s and 80s with lows in the 50s
and 60s.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Through 18z Wednesday...VFR conditions currently prevail across
all four TAF sites with visible satellite showing increasing
cumulus ahead of an incoming upper-level disturbance and broken
line of thunderstorms. Flying conditions will remain VFR into
late this afternoon before the aforementioned broken line of
thunderstorms congeals into a strong line that will cross
through at least KALB/KGFL/KPSF. There is still uncertainty in
whether the line will extend all the way through KPOU, but some
more discrete thunderstorms are possible this afternoon and
evening. The timing of the greatest threat/likelihood of
thunderstorm impact looks to fall between 21-23z at KGFL and
KALB and between 23-01z at KPOU and KPSF. TEMPO groups were
added to the TAFs to account for these.
Upon the conclusion of thunderstorms this afternoon, skies
should generally clear out rather quickly, yielding VFR
conditions once again. However, with elevated humidity lingering
at the surface and clear skies to promote radiational cooling,
there is a potential for fog formation at the typical sites of
KGFL and KPSF tonight especially if they get heavy rain from
thunderstorms. Once fog burns off tomorrow morning, VFR
conditions will be in place once again.
The main threat for thunderstorms this afternoon is strong to
potentially damaging winds. Gusts of up to 40 kt were added to
KALB/KGFL/KPSF where the strongest storms are anticipated. Winds
will prevail out of the west to northwest throughout the
period. Outside of thunderstorm gusts, sustained speeds will
range from 5-10 kt with gusts up to 20 kt this afternoon.
Tonight into tomorrow, sustained speeds will decrease to 2-5 kt.
Outlook...
Wednesday Night: Moderate Operational Impact. Scattered SHRA...TSRA.
Thursday: No Operational Impact. NO SIG WX.
Thursday Night: No Operational Impact. NO SIG WX.
Friday: No Operational Impact. NO SIG WX.
Friday Night: No Operational Impact. NO SIG WX.
Saturday: No Operational Impact. NO SIG WX. threats with MVFR to IFR
conditions possible.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ001-013.
NY...Heat Advisory until 8 PM EDT this evening for NYZ038>041-043-
049-050-052-053-059-060-064>066-083-084.
MA...None.
VT...Heat Advisory until 8 PM EDT this evening for VTZ015.
&&
SYNOPSIS...Gant/KL
NEAR TERM...Humphrey
SHORT TERM...Humphrey
LONG TERM...Humphrey
AVIATION...GantHazardous weather outlook, Jul 16, 3:00 PM EDT, 1 hour 52 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 300 PM EDT Tue Jul 16 2024 CTZ001-013-NYZ064>066-171130- Northern Litchfield-Southern Litchfield-Eastern Ulster- Western Dutchess-Eastern Dutchess- 300 PM EDT Tue Jul 16 2024 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwestern Connecticut and east central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. There is a Slight Risk for severe thunderstorms this evening. Thunderstorms may produce isolated to scattered instances of downed trees, tree limbs and power outages due to damaging wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a Marginal to Slight Risk for severe thunderstorms for most of the region Wednesday. Thunderstorms may produce isolated to scattered instances of downed trees, tree limbs and power outages due to damaging wind gusts. Heat indices could approach the mid 90s within portions of the mid Hudson Valley and Litchfield County in northwest Connecticut. Should this potential increase, heat advisories would be issued for these areas. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MAZ001-025-NYZ032-033-042-047-048-051-054-058-061-082-VTZ013-014- 171130- Northern Berkshire-Southern Berkshire-Northern Herkimer-Hamilton- Northern Warren-Schoharie-Western Schenectady-Western Albany- Eastern Rensselaer-Western Greene-Eastern Columbia-Northern Fulton- Bennington-Western Windham- 300 PM EDT Tue Jul 16 2024 ...SEVERE THUNDERSTORM WATCH 547 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for western Massachusetts, east central New York, eastern New York and southern Vermont. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a Marginal to Slight Risk for severe thunderstorms for most of the region Wednesday. Thunderstorms may produce isolated to scattered instances of downed trees, tree limbs and power outages due to damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NYZ038>041-043-049-050-052-053-059-060-083-084-VTZ015-171130- Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga- Northern Washington-Eastern Schenectady-Southern Saratoga- Eastern Albany-Western Rensselaer-Eastern Greene-Western Columbia- Southeast Warren-Southern Washington-Eastern Windham- 300 PM EDT Tue Jul 16 2024 ...SEVERE THUNDERSTORM WATCH 547 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central New York, eastern New York and southern Vermont. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a Marginal to Slight Risk for severe thunderstorms for most of the region Wednesday. Thunderstorms may produce isolated to scattered instances of downed trees, tree limbs and power outages due to damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NYZ063-171130- Western Ulster- 300 PM EDT Tue Jul 16 2024 This Hazardous Weather Outlook is for east central New York. .DAY ONE...This afternoon and tonight. There is a Slight Risk for severe thunderstorms this evening. Thunderstorms may produce isolated to scattered instances of downed trees, tree limbs and power outages due to damaging wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a Marginal to Slight Risk for severe thunderstorms for most of the region Wednesday. Thunderstorms may produce isolated to scattered instances of downed trees, tree limbs and power outages due to damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jul 16, 4:22 PM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
422 PM EDT Tue Jul 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM Tstm Wnd Dmg 5 SSW Ilion 42.96N 75.09W
07/15/2024 Herkimer NY Fire Dept/Rescue
Multiple trees down on Elizabethtown Rd.
Time estimated from radar.
&&
sndLocal storm report, Jul 16, 4:26 PM EDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
426 PM EDT Tue Jul 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM Tstm Wnd Dmg 1 NW Mohawk 43.02N 75.02W
07/15/2024 Herkimer NY Fire Dept/Rescue
Multiple trees down blocking NYS Route 5
westbound. Time estimated from radar.
&&
sndLocal storm report, Jul 16, 4:38 PM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
438 PM EDT Tue Jul 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM Tstm Wnd Dmg 3 SW Stratford 43.15N 74.72W
07/15/2024 Herkimer NY Fire Dept/Rescue
Tree down. Time estimated from radar.
&&
sndLocal storm report, Jul 16, 4:42 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
442 PM EDT Tue Jul 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM Tstm Wnd Dmg 3 NNE Lake George Villa 43.46N 73.69W
07/15/2024 Warren NY NWS Employee
Trees and powerlines down. Time estimated
from radar.
&&
sndSpecial weather statement, Jul 16, 4:51 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Albany NY
451 PM EDT Tue Jul 16 2024
NYZ040-047>052-162130-
Eastern Albany NY-Eastern Schenectady NY-Schoharie NY-
Western Schenectady NY-Montgomery NY-Southern Saratoga NY-
Western Albany NY-
451 PM EDT Tue Jul 16 2024
...A STRONG THUNDERSTORM WILL IMPACT SCHENECTADY...NORTHERN ALBANY...
SOUTHWESTERN SARATOGA...NORTHERN SCHOHARIE AND SOUTHEASTERN
MONTGOMERY COUNTIES THROUGH 530 PM EDT...
At 450 PM EDT, Doppler radar was tracking a strong thunderstorm over
Central Bridge, or near Cobleskill, moving northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Schenectady, Rotterdam, Cohoes, Colonie, Scotia, Cobleskill,
Glenville, Niskayuna, Duanesburg, Altamont, Middleburgh, Schoharie,
Richmondville, Delanson, Rotterdam Junction, East Glenville, Alplaus,
Central Bridge, Pattersonville-Rotterdam Junction, and Charlton.
This includes the following highways...
Interstate 88 between exits 20 and 25.
Interstate 90 between exits 25 and 26.
Interstate 890 between exits 1a and 9.
Interstate 87 between exits 6 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
eastern and east central New York.
&&
LAT...LON 4253 7460 4278 7452 4296 7398 4276 7370
TIME...MOT...LOC 2050Z 242DEG 53KT 4270 7435
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AJGLocal storm report, Jul 16, 4:52 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
452 PM EDT Tue Jul 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM Tstm Wnd Gst 1 W Edinburg 43.23N 74.11W
07/16/2024 M73 MPH Saratoga NY Mesonet
Mesonet station EDIN Edinburg.
&&
TWHThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:18 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 57 min |
| Jul 15, 8:30 PM EDT | Special Weather Statement | ALY | Fulton, Montgomery | 60 min |
| Jul 15, 9:10 PM EDT | Special Weather Statement | ALY | Saratoga, Warren, Washington | 50 min |
| Jul 15, 9:14 PM EDT | Special Weather Statement | ALY | Albany, Columbia, Dutchess, Greene, Rensselaer, Ulster | 61 min |
| Jul 15, 9:58 PM EDT | Special Weather Statement | ALY | Washington | 62 min |
| Jul 15, 10:11 PM EDT | Special Weather Statement | ALY | Saratoga | 34 min |
| Jul 15, 10:56 PM EDT | Special Weather Statement | ALY | Ulster | 64 min |
| Jul 16, 3:28 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 47 min |
| Jul 16, 3:32 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 43 min |
| Jul 16, 3:55 PM EDT | Tornado Warning | ALY | Fulton, Hamilton, Herkimer | 50 min |
| Jul 16, 4:15 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Warren | 45 min |
| Jul 16, 4:17 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery, Saratoga, Schenectady and 2 more | 58 min |
| Jul 16, 4:20 PM EDT | Tornado Warning | ALY | Fulton, Hamilton, Montgomery, Saratoga, Warren | 40 min |
| Jul 16, 4:44 PM EDT | Areal Flood Advisory | ALY | Herkimer | 3 hr |
| Jul 16, 4:51 PM EDT | Special Weather Statement | ALY | Schenectady, Schoharie | 39 min |
| Jul 16, 5:08 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady | 52 min |
| Jul 16, 5:12 PM EDT | Special Weather Statement | ALY | Warren | 63 min |
| Jul 16, 5:26 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer, Schoharie | 49 min |
| Jul 16, 5:29 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Warren, Washington | 46 min |
| Jul 16, 5:58 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 17 min |
| Jul 16, 6:07 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Greene, Rensselaer | 38 min |
| Jul 16, 6:15 PM EDT | Areal Flood Advisory | ALY | Fulton, Montgomery, Rensselaer, Saratoga, Schenectady, Washington | 3 hr |
| Jul 16, 6:39 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 36 min |
Nearby
Tornado Warnings in New York, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.